Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 16, 2000, 7:21 PM EDT for Nicholas County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 16, 2000, 7:21 PM EDT (23:21 UTC)
- Expired
- Apr 16, 2000, 7:50 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS51 KRLX 162323 SVRCRW WVC067-162350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 721 PM EDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NICHOLAS COUNTY IN WEST VIRGINIA... * UNTIL 750 PM EDT... * AT 721 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF CRAIGSVILLE...OR ABOUT 8 MILES NORTHEAST OF SUMMERSVILLE...STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CRAIGSVILLE... LARGE HAIL IS LIKELY WITH THIS STORM. FREQUENT LIGHTNING AND DAMAGING WINDS ARE ALSO POSSIBLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3826 8079 3832 8058 3848 8073 3838 8098 NNNN .END/NMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:55 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 16, 3:55 PM EDT, 3 hours 26 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-170730- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 355 PM EDT SUN APR 16 2000 MODELS ARE IN GENERAL AGREEMENT WITH THE UPCOMING SYSTEM FOR MONDAY INTO TUESDAY. WHAT HAS CHANGED SIGNIFICANTLY...AT LEAST ACCORDING TO THE GUIDANCE...IS THE CHANCES FOR PRECIPITATION AND LOWER TEMPERATURES. DEW POINTS ARE ALREADY IN THE MID 50S TO AROUND 60...THAT TAKES CARE OF THE MOISTURE. TODAY ACTUALLY FEELS MUGGY. SO AGREE WITH GUIDANCE INCREASING RAIN CHANCES TOMORROW AND TOMORROW NIGHT. HOWEVER...I CANNOT AGREE WITH THE HIGH CHANCE/LIKELY POPS WEST OF THE MOUNTAINS ON TUESDAY WITH STORM SYSTEM OVER THE CAROLINAS. SO I WILL GO BELOW GUIDANCE POPS THEN. GUIDANCE TEMPERATURES LOOK REASONABLE GIVEN THE INCREASED CHANCES FOR RAIN AND CLOUD COVER. WILL NOT STRAY TOO FAR. .RLX... WV...NONE. VA...NO+NE. KY...NONE. OH...NONE. .END/BELK
In the hours before
Special weather statement, Apr 16, 6:12 PM EDT, 1 hour 9 minutes before
OHZ066-067-162245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 612 PM EDT SUN APR 16 2000 SLOW MOVING THUNDERSTORMS CROSSING MORGAN AND PERRY COUNTIES COULD PRODUCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. RADAR INDICATED A FEW THUNDERSTORMS IN MORGAN AND PERRY COUNTIES...MOVING NORTH AROUND 10 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING LOCALIZED RAINFALL AMOUNTS OF AROUND ONE INCH IN AN HOUR. IN MORGAN COUNTY WEST OF STOCKPORT...NEAR WESTLAND AND TODDS...RADAR ESTIMATED RAINFALL TOTALS OF THREE QUARTERS OF AN INCH TO AN INCH AND A HALF. NEAR THOSE LOCATIONS...PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS IS LIKELYJ. SMALL HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. .END/NMB
Special weather statement, Apr 16, 6:52 PM EDT, 29 minutes before
OHZ066-067-162330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 652 PM EDT SUN APR 16 2000 ...LOCALIZED HEAVY RAINS LIKELY EARLY THIS EVENING IN PORTIONS OF PERRY AND MORGAN COUNTIES... SLOW MOVING THUNDERSTORMS ARE EXPECTED TO MOVE NORTHWARD AROUND 10 MPH THROUGH PERRY AND MORGAN COUNTIES THROUGH 7:30 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED RAINFALL AMOUNTS OF AN INCH IN AN HOUR. THIS COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND IN POOR DRAINAGE AREAS. SMALL HAIL AND FREQUENT LIGHTNING MAY ALSO OCCUR WITH SOME OF THE THUNDERSTORMS. THROUGH 7:30 PM...LOCALIZED HEAVY RAIN WILL BE MOST LIKELY IN THE MAXVILLE...NEW STRAITSVILLE AND JUNCTION CITY VICINITY OF PERRY COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:00 PM EDT | Flash Flood Warning | RLX | Nicholas | 2 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.